Alert archive / Minnesota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 120, NWS Twin Cities, MN

August 12, 20205 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 12, 2020, 8:17 AM CDT for 5 counties in Minnesota. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2020, 8:17 AM CDT (13:17 UTC)
Expired
Aug 12, 2020, 9:00 AM CDT
In force
43 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN

The radar

The Minneapolis radar (KMPX), 110 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 8:38 AM CDTTSTM WND GST 531 Sse North Redwood, MNASOS STATION KRWF REDWOOD FALLS AP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2020-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2020-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1708 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WUUS53 KMPX 121317
SVRMPX
MNC015-103-127-129-143-121400-
/O.NEW.KMPX.SV.W.0120.200812T1317Z-200812T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
817 AM CDT Wed Aug 12 2020

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Northeastern Redwood County in southwestern Minnesota...
  Southwestern Sibley County in central Minnesota...
  Northeastern Brown County in south central Minnesota...
  Southeastern Renville County in central Minnesota...
  Northwestern Nicollet County in south central Minnesota...

* Until 900 AM CDT.

* At 817 AM CDT, a severe thunderstorm was located over Morton, or
  near Redwood Falls, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Morton around 820 AM CDT.
  Morgan and Franklin around 830 AM CDT.
  Fairfax around 850 AM CDT.
  Gibbon around 900 AM CDT.

Other locations impacted by this severe thunderstorm include St
George, North Redwood and Redwood Falls Airport.

This includes  Jackpot Junction Casino.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4446 9514 4464 9511 4463 9442 4434 9452
TIME...MOT...LOC 1317Z 280DEG 24KT 4454 9502 

HAIL...1.00IN
WIND...60MPH
 
$$

JPC
2 follow-up statements
387 
WWUS53 KMPX 121342
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
842 AM CDT Wed Aug 12 2020

MNC127-121351-
/O.CAN.KMPX.SV.W.0120.000000T0000Z-200812T1400Z/
Redwood MN-
842 AM CDT Wed Aug 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REDWOOD COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the severe thunderstorm warning for 
northeastern Redwood county has been cancelled.

LAT...LON 4441 9487 4450 9487 4455 9485 4463 9442
      4434 9452
TIME...MOT...LOC 1341Z 283DEG 24KT 4449 9480 

$$

MNC015-103-129-143-121400-
/O.CON.KMPX.SV.W.0120.000000T0000Z-200812T1400Z/
Sibley MN-Brown MN-Renville MN-Nicollet MN-
842 AM CDT Wed Aug 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHWESTERN SIBLEY...NORTHEASTERN BROWN...SOUTHEASTERN RENVILLE
AND NORTHWESTERN NICOLLET COUNTIES...

At 841 AM CDT, a severe thunderstorm was located near Fairfax, or 15
miles east of Redwood Falls, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Fairfax around 850 AM CDT.
  Gibbon around 910 AM CDT.

Other locations impacted by this severe thunderstorm include St
George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4441 9487 4450 9487 4455 9485 4463 9442
      4434 9452
TIME...MOT...LOC 1341Z 283DEG 24KT 4449 9480 

HAIL...1.00IN
WIND...60MPH
 
$$

JPC
831 
WWUS53 KMPX 121356
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
856 AM CDT Wed Aug 12 2020

MNC015-103-129-143-121405-
/O.EXP.KMPX.SV.W.0120.000000T0000Z-200812T1400Z/
Sibley MN-Brown MN-Renville MN-Nicollet MN-
856 AM CDT Wed Aug 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SIBLEY...
NORTHEASTERN BROWN...SOUTHEASTERN RENVILLE AND NORTHWESTERN NICOLLET
COUNTIES WILL EXPIRE AT 900 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, heavy 
rain is still likely with this thunderstorm, which may lead to 
localized flooding.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Twin Cities.

LAT...LON 4441 9487 4450 9487 4455 9485 4463 9442
      4434 9452
TIME...MOT...LOC 1355Z 280DEG 24KT 4447 9467 

$$

JPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:58 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 12, 6:58 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
658 AM CDT Wed Aug 12 2020

.UPDATE...
Issued at 658 AM CDT Wed Aug 12 2020

PoPs were raised to greater than 80 percent farther east into
eastern Minnesota this morning. Thunderstorm activity has been
increasing along the southern flank of this MCS during the last
hour or so. A very pronounced MCV along the ND/SD border will
continue to head east this morning and thunderstorms will follow
that general motion. SPC Mesoanalysis does indicate a less
favorable environment ahead of the activity, but if the strong
moisture advection can keep pace with the line then it should
continue to survive for at least another 3 to 4 hours. This is
looking likelier since the line has slowed its forward progression
to about 30 mph. Therefore, raised PoPs and QPF a bit farther
east before the expected weakening trend occurs late morning east
of I-35.

&&

.SHORT TERM...(Today through Thursday)
Issued at 414 AM CDT Wed Aug 12 2020

A sub-severe MCS is marching eastward across northern South Dakota
early this morning. It is being driven by strong moisture
advection at 925 mb and a fair amount of elevated instability.
Global models have not handled this feature well at all, while
some of the CAMs have picked up on it and continues to bring it
eastward into central Minnesota later this morning. There is an
impressive north-south moisture gradient across western MN early
this morning with pwats greater than 1.5 inches west and less than
0.8 inches east. So far convection has not shown any signs of
decaying, but it hasn't yet outrun the instability and deep
moisture environment. Given its eastward motion around 40 mph,
it's possible it will begin to do that during the next several
hours unless the moisture axis begins to build eastward a bit
quicker than current trends. The feature has a pretty impressive
MCV as well, which could also help maintain its intensity well
into the morning hours. One would expect it to track more
southeast along the NW-SE instability gradient with time, but it
has shown no signs of doing that yet either. I do expect some
increase in convective activity a little farther south by
sunrise, but the main circulation should continue almost due east
across central MN into the early afternoon. Increased PoPs to
greater than 80 percent across west central MN, then slowly
decrease them to high chance by the time it would reach east
central and/or south central MN mid to late morning given the
increasing uncertainty. The remnant circulation may spark
additional convection during the afternoon across eastern and
southern MN, so maintained low PoPs through that time. The
eastward progression of the moisture plume will halt as it reaches
WI this afternoon, so kept PoPs quite low there. Temperatures may
be suppressed from morning convection/outflows and extensive
cloudiness for much of the day, so kept highs on the cooler side
of guidance, particularly of those members that haven't resolved
this feature.

Fairly steep lapse rates of 7-8C/km and pwats of about an inch and
a half will maintain decent instability through tonight across
western MN. Shear is almost non-existent, but a LLJ of 35 kts
could produce a few isolated thunderstorms, especially late. These
chances will continue Thursday, but an interesting feature to keep
an eye on could be approaching southern MN by late afternoon.
An MCS over western Kansas early this morning has been resolved
well by all of the global guidance. The remnant short wave will
slowly advance east northeast across the Plains and mid Missouri
Valley today into Thursday, reaching southern and eastern MN
Thursday evening. If this continues to be advertised, PoPs may
need to be raised late Thursday afternoon and especially Thursday
night across parts of the area.

.LONG TERM...(Thursday night through Tuesday)
Issued at 414 AM CDT Wed Aug 12 2020

The highlights of the long term are the chances for showers and
thunderstorms on Friday and Saturday, followed by cooler, drier
weather Sunday through the end of the period.

Thursday night the deterministic models are in agreement that an
upper trough will be located somewhere around southwest Minnesota.
The Canadian has PWATs around 2 inches and is stronger and faster
with this feature resulting in very heavy rainfall from southwest
Minnesota through the Twin Cities and then weakening as it moves
off into west central Wisconsin. The GFS is a little farther west
and several hours slower while the ECMWF keeps the heaviest
precipitation near and south of the Iowa border. Friday evening
another shortwave will traverse the area while a surface low in
Canada will drag a cold front through the CWA sometime in the
overnight hours. This will result in another chance for showers
and thunderstorms. Dewpoints in the upper 60s to low 70s and mid-
level lapse rates approaching 8 C/km are forecast to yield MLCAPE
values in the 2000-3000 J/kg range over west central Minnesota,
central Minnesota and southern Minnesota giving these areas the
best chance for strong to severe thunderstorms. The SPC has placed
much of Minnesota under a Slight Risk during this period, while
the WPC also has the same area under a Marginal Risk for excessive
rainfall. The instability lessens quickly from far eastern
Minnesota into west central Wisconsin so the these areas are under
a Marginal Risk for severe storms.

After the front passes things will start to cool off and dry out,
although some light showers could linger behind the front through
the day on Saturday. High pressure will build into the area behind
the front and set us up for several very nice days for this time of
the year. Northwest flow will keep high temperatures in the 70s with
dewpoints in the 50s through the period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 658 AM CDT Wed Aug 12 2020

Thunderstorms are likely at all MN TAF sites this morning. The
best chance will be RWF, STC, and MSP. Heavy rainfall can be
expected with the line, as well as a brief wind shift to the west
with gusts to 30 kts possible. The activity should weaken as it
heads into WI and for now kept mention of TSRA out for RNH and
EAU.

KMSP...It appears if these thunderstorms survive, they will be
arriving between 1430-1530Z. The tempo may need to be extended to
17Z if it ends up on the slower end of the range. MVFR
cigs/visibilities are possible in the storms. Otherwise, low
chance for -TSRA through the period with VFR conditions.

/OUTLOOK FOR KMSP/
Thu...Mainly VFR. Chance MVFR/TSRA. Wind SE 10-15 kts.
Fri...Mainly VFR. Chance MVFR/TSRA. Wind SE 10-15 kts.
Sat...VFR with MVFR/TSRA possible late. Wind NW at 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

UPDATE...Borghoff
SHORT TERM...Borghoff
LONG TERM...CEO
AVIATION...Borghoff
Hazardous weather outlook, Aug 12, 4:37 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
437 AM CDT Wed Aug 12 2020

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
130945-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
437 AM CDT Wed Aug 12 2020

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...Today and Tonight.

There is a chance of thunderstorms through tonight. Widespread
severe weather is not expected, but a couple thunderstorms could
be severe with large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periodic thunderstorms are expected Thursday through Saturday.
There is a Marginal Risk for severe thunderstorms across western
Minnesota Thursday and a Slight Risk across most of Minnesota on
Friday. Large hail and damaging winds are possible, along with
locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed.

Borghoff

In the hours before

Special weather statement, Aug 12, 5:55 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
555 AM CDT Wed Aug 12 2020

MNZ041-047-048-121130-
Stevens-Pope-Douglas-
555 AM CDT Wed Aug 12 2020

...A LINE OF STORMS WILL AFFECT WESTERN DOUGLAS...WESTERN POPE AND
STEVENS COUNTIES...

At 555 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Wendell to near Artichoke. Movement was
northeast at 35 mph.

Winds in excess of 30 mph and dime size hail are possible with these
storms.

These storms will be near...
  Morris and Hancock around 620 AM CDT.
  Cyrus around 630 AM CDT.

Other locations impacted by these storms include Lake Emily, Alberta,
Garfield, Melby, Fish Lake, Holmes City, Farwell, Millerville and
Morris Airport.

LAT...LON 4576 9615 4576 9577 4610 9577 4611 9547
      4542 9547 4541 9615
TIME...MOT...LOC 1055Z 238DEG 31KT 4604 9607 4542 9607

Borghoff
Special weather statement, Aug 12, 5:57 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
557 AM CDT Wed Aug 12 2020

MNZ054>056-064-121130-
Chippewa-Yellow Medicine-Lac Qui Parle-Swift-
557 AM CDT Wed Aug 12 2020

...A LINE OF STORMS WILL AFFECT LAC QUI PARLE...NORTHWESTERN
CHIPPEWA...WESTERN YELLOW MEDICINE AND SWIFT COUNTIES...

At 557 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Oliver to near Bellingham to
near Moritz. Movement was southeast at 30 mph.

Winds in excess of 30 mph and nickel size hail are possible with
these storms.

These storms will be near...
  Lake Oliver around 600 AM CDT.
  Madison around 610 AM CDT.
  Canby and Dawson around 625 AM CDT.
  Watson and Porter around 630 AM CDT.

Other locations impacted by these storms include Benson Airport,
Providence, Burr, St. Leo, Danvers, Hagen, Big Bend City, Appleton
Airport, Clontarf and Madison Airport.

LAT...LON 4501 9645 4523 9628 4518 9610 4524 9610
      4524 9612 4540 9611 4541 9548 4463 9596
      4463 9645
TIME...MOT...LOC 1057Z 303DEG 26KT 4539 9604 4510 9622 4485 9651

Borghoff
Special weather statement, Aug 12, 6:45 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
645 AM CDT Wed Aug 12 2020

MNZ048-049-054>057-064-065-073-121230-
Chippewa-Yellow Medicine-Stearns-Kandiyohi-Renville-Pope-Lac Qui
Parle-Swift-Redwood-
645 AM CDT Wed Aug 12 2020

...A LINE OF STORMS WILL AFFECT SOUTHEASTERN LAC QUI PARLE...POPE...
CHIPPEWA...NORTHWESTERN REDWOOD...YELLOW MEDICINE...NORTHWESTERN
STEARNS...SWIFT...NORTHWESTERN RENVILLE AND KANDIYOHI COUNTIES...

At 645 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lowry to near Murdock to Ghent.
Movement was east at 30 mph.

Winds in excess of 30 mph and dime size hail are possible with these
storms.

These storms will be near...
  Murdock around 655 AM CDT.
  Kerkhoven around 700 AM CDT.
  Raymond around 720 AM CDT.
  Willmar around 725 AM CDT.

Other locations impacted by these storms include Glenwood Airport,
Asbury, Swift Falls, Willmar Airport, Villard, Blomkest, St. Leo,
Lake Minnewaska, Greenwald and Danvers.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4477 9645 4520 9583 4541 9579 4541 9575
      4558 9575 4576 9571 4576 9482 4501 9494
      4440 9543 4443 9559 4462 9561 4463 9563
      4463 9645
TIME...MOT...LOC 1145Z 288DEG 26KT 4573 9548 4519 9550 4452 9590

Borghoff
Special weather statement, Aug 12, 7:34 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
734 AM CDT Wed Aug 12 2020

MNZ048-049-055>058-064-065-073-121330-
Chippewa-Yellow
Medicine-Stearns-Kandiyohi-Renville-Meeker-Pope-Swift-Redwood-
734 AM CDT Wed Aug 12 2020

...A LINE OF STORMS WILL AFFECT EASTERN POPE...WESTERN MEEKER...
EASTERN CHIPPEWA...CENTRAL REDWOOD...SOUTHEASTERN YELLOW MEDICINE...
WESTERN STEARNS...EASTERN SWIFT...RENVILLE AND KANDIYOHI COUNTIES
THROUGH 830 AM CDT...

At 733 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Glenwood to near Raymond
to 7 miles southwest of Echo. Movement was east at 35 mph.

Winds in excess of 30 mph and dime size hail are possible with these
storms.

Locations impacted include...
Willmar, Redwood Falls, Litchfield, Sauk Centre, Melrose, Albany,
Olivia, Paynesville, Richmond, Clara City, Renville and New London.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Twin Cities.

LAT...LON 4498 9535 4574 9533 4577 9454 4509 9451
      4442 9500 4444 9559 4460 9561
TIME...MOT...LOC 1233Z 251DEG 32KT 4563 9523 4498 9521 4454 9552

JPC
Special weather statement, Aug 12, 8:14 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
814 AM CDT Wed Aug 12 2020

MNZ057-058-065>067-073>075-121400-
Brown-McLeod-Sibley-Kandiyohi-Renville-Meeker-Nicollet-Redwood-
814 AM CDT Wed Aug 12 2020

...A LINE OF STORMS WILL AFFECT MEEKER...SOUTHEASTERN REDWOOD...
WESTERN SIBLEY...MCLEOD...CENTRAL BROWN...EASTERN RENVILLE...EASTERN
KANDIYOHI AND NORTHWESTERN NICOLLET COUNTIES THROUGH 900 AM CDT...

At 813 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near New London to near Hector to 7 miles
east of Wabasso. Movement was east at 30 mph.

Winds in excess of 40 mph and dime size hail are possible with these
storms.

Locations impacted include...
Hutchinson, Redwood Falls, Litchfield, Sleepy Eye, Dassel, Winthrop,
New London, Fairfax, Hector, Atwater, Watkins and Morgan.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Twin Cities.

LAT...LON 4437 9528 4478 9483 4532 9493 4532 9439
      4528 9438 4528 9426 4499 9426 4498 9423
      4467 9420 4416 9469
TIME...MOT...LOC 1313Z 278DEG 26KT 4528 9483 4477 9472 4442 9510

JPC
Local storm report, Aug 12, 8:16 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
816 AM CDT WED AUG 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     HAIL             1 NE REDWOOD FALLS      44.55N 95.10W
08/12/2020  E0.88 INCH       REDWOOD            MN   CO-OP OBSERVER

            MOSTLY PEA SIZED WITH A NEW NICKELS.

&&

NC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 5:21 AM CDTSpecial Weather StatementMPXLac qui Parle39 min
Aug 12, 5:55 AM CDTSpecial Weather StatementMPXStevens35 min
Aug 12, 5:57 AM CDTSpecial Weather StatementMPXLac qui Parle, Swift33 min
Aug 12, 6:04 AM CDTSevere Thunderstorm WarningMPXLac qui Parle, Yellow Medicine30 min
Aug 12, 6:45 AM CDTSpecial Weather StatementMPXChippewa, Kandiyohi, Pope, Swift, Yellow Medicine45 min
Aug 12, 7:34 AM CDTSpecial Weather StatementMPXKandiyohi, Meeker, Renville, Stearns56 min
Aug 12, 8:14 AM CDTSpecial Weather StatementMPXBrown, McLeod, Meeker46 min
Aug 12, 9:02 AM CDTSpecial Weather StatementMPXBrown, Nicollet, Watonwan73 min
Aug 12, 9:09 AM CDTSpecial Weather StatementMPXFaribault51 min
Aug 12, 9:37 AM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Le Sueur, Nicollet53 min
Aug 12, 10:31 AM CDTSpecial Weather StatementMPXBlue Earth, Le Sueur, Rice, Steele, Waseca59 min
Aug 12, 11:16 AM CDTSpecial Weather StatementMPXWaseca44 min
Aug 12, 11:55 AM CDTSpecial Weather StatementMPXFreeborn35 min
Aug 12, 1:02 PM CDTSpecial Weather StatementMPXSherburne43 min
Aug 12, 3:02 PM CDTSpecial Weather StatementMPXBenton43 min
Aug 12, 3:46 PM CDTSpecial Weather StatementMPXSherburne44 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.